Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will i get lipo in my face also?
Sep 5, 2005

I herd pepole loose weight from weight, suffer from lipo in face. that's scared me most. i suffer from lipo although i no longer takes zerit for 2 years now(take videx and stokrin + viread) cause i have ressistanse for all other meds... Now-my lipo continues, i haveskinny legs and arms, huge belly and not bot,i have fat in the back also and neck. is that mean i will loose fat in my face also? cause this will break me totaly. i started with meds when i had cd4=0,and now i read that this is the main reason for my lipo. so what u actually say no matter what i do my lipo will continue? what hope is this? i am so frustrate! what else can be done?

Response from Dr. Henry

As you mention, besides certain HIV meds other factors (such as length of time with HIV, a lower CD4 count when first started on treatment)seem to influence fat re-distribution. This is an extremely frustrating topic which is getting lots of research attention so hopefully better treatments will evolve from a better understanding of fat cell metabolism/function. Uridine supplements are under evaluation as a means to increase fat (data limited). For the face many patients turn to relatively xpensive plastic surgery (often in the $5000.00 range for treatment). It is worth noting that prior to effective HIV therapy many if not most AIDS patients suffered from nutritional problems/wasting prior to death with loss of fullness from face and extremities (often involving both muscle and fat) so this issue has been central to the challanges posed by AIDS from the beginning. KH



Previous
Pancreas
Next
Lipo suction at the abdominal

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement